At least one death and more than 200 cases of mysterious life-threatening illnesses have been reported nationwide this summer. They're all being linked to vaping.

So far there have been 215 confirmed cases of severe lung disease across 25 states, including Pennsylvania.

On Wednesday, Michigan became the first state to enact a ban against flavored e-cigarettes. It's the latest move in a national crackdown against what could be a potentially deadly trend.

"We're not exactly sure what is causing the lung injury but there seems to be an association with the vaping liquid," said Alexandra Amaducci, a medical toxicology fellow with Lehigh Valley Health Network.

Reported symptoms include coughing, trouble breathing, nausea, vomiting and fever. Some affected have even needed ventilators. In all cases, patients have reported using e-cigarette products.

"That's the biggest challenge that the vaping liquid is not regulated by the Food and Drug Administration so we don't know exactly what is being put into these products," said Amaducci.

A specific substance has not been identified as causing the sicknesses.

"There could be THC, there could be CBD in these products. There could be nicotine in these products, then there's the liquid that is dissolved in itself that we don't know what it's made of that could be causing toxicity," said Amaducci.

Still a lot of unknowns but for people of all ages, doctors recommend staying away from vaping products.

"It's not regulated, we don't know what's in it, and it has the potential to be even more dangerous than cigarettes so we certainly don't recommend its use at all," said Amaducci.

It's a warning Dylan Scott of Lehighton says his friends who vape probably won't take seriously.

"I don't think they think too seriously about it. They kind of think it couldn't be them because it seems like it's only a low percentage of the people who do it that are being affected by it so they obviously think 'No chance it could be me,'" said Scott.

Doctors recommend if anyone suspects they are showing symptoms of a possible vaping-related illness, they should seek medical assistance immediately.